Alert archive / Nebraska / High Wind Warnings in 2019
High Wind Warning 3, NWS Hastings, NE
NWS Hastings, NE issued this high wind warning at Mar 14, 2019, 6:05 AM CDT for 5 counties in Nebraska; Jewell County, Kansas. It took effect at Mar 14, 2019, 12:01 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2019, 6:05 AM CDT (11:05 UTC)
- In effect from
- Mar 14, 2019, 12:01 PM CDT
- Expired
- Mar 14, 2019, 10:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Fillmore County, NE, Nuckolls County, NE, Polk County, NE, Thayer County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 59 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
906 WWUS73 KGID 141105 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 605 AM CDT Thu Mar 14 2019 KSZ007-NEZ049-064-077-086-087-141915- /O.CAN.KGID.HW.W.0002.000000T0000Z-190315T0300Z/ /O.NEW.KGID.HW.W.0003.190314T1800Z-190315T0300Z/ Jewell-Polk-York-Fillmore-Nuckolls-Thayer- Including the cities of Mankato, Jewell, Ionia, Burr Oak, Stromsburg, Osceola, Shelby, Polk, York, Geneva, Exeter, Fairmont, Bostwick, Superior, Nelson, Hebron, and Deshler 605 AM CDT Thu Mar 14 2019 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... The National Weather Service in Hastings has issued a High Wind Warning, which is in effect from 1 PM this afternoon to 10 PM CDT this evening. * TIMING...Very strong northwest winds will continue through this evening. A Blizzard Warning is in effect for this area until 1 PM today. * WINDS...Sustained speeds from the northwest at 30 to 45 MPH, with gusts up to around 65 MPH, are expected. * IMPACTS...Strong winds could cause tree, property and power pole damage, with scattered power outages possible. Visibility will also be reduced in falling snow. Refer to the Blizzard Warning statement for more details on this. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ KSZ017>019-141915- /O.CON.KGID.HW.W.0002.000000T0000Z-190315T0300Z/ Rooks-Osborne-Mitchell- Including the cities of Codell, Plainville, Stockton, Osborne, Downs, and Beloit 605 AM CDT Thu Mar 14 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...Very strong northwest winds will continue through this evening. * WINDS...Sustained speeds from the northwest at 30 to 45 MPH, with gusts up to around 65 MPH, are expected. * IMPACTS...Strong winds could cause tree, property and power pole damage, with scattered power outages possible. Visibility will also be reduced in any falling snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ KSZ005-006-NEZ039>041-046>048-060>063-072>076-082>085-141915- /O.CON.KGID.HW.W.0002.190314T1800Z-190315T0300Z/ Phillips-Smith-Valley-Greeley-Nance-Sherman-Howard-Merrick-Dawson- Buffalo-Hall-Hamilton-Gosper-Phelps-Kearney-Adams-Clay-Furnas- Harlan-Franklin-Webster- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Grand Island, Aurora, Elwood, Johnson Lake, Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, and Bladen 605 AM CDT Thu Mar 14 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * TIMING...Very strong northwest winds will continue through this evening. A Blizzard Warning is in effect for this area until 1 PM today. * WINDS...Sustained speeds from the northwest at 30 to 45 MPH, with gusts up to around 65 MPH, are expected. * IMPACTS...Strong winds could cause tree, property and power pole damage, with scattered power outages possible. Visibility will also be reduced in falling snow. Refer to the Blizzard Warning statement for more details on this. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
4 follow-up statements
316 WWUS73 KGID 141422 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 922 AM CDT Thu Mar 14 2019 KSZ005-006-NEZ060-072-073-082-083-142230- /O.EXT.KGID.HW.W.0002.190314T1422Z-190315T0300Z/ Phillips-Smith-Dawson-Gosper-Phelps-Furnas-Harlan- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Lexington, Cozad, Willow Island, Gothenburg, Elwood, Johnson Lake, Holdrege, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, and Orleans 922 AM CDT Thu Mar 14 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...Very strong northwest winds will continue through this evening. * WINDS...Sustained speeds from the northwest at 30 to 45 MPH, with gusts up to around 65 MPH, are expected. * IMPACTS...Strong winds could cause tree, property and power pole damage, with scattered power outages possible. Visibility will also be reduced in falling snow. Refer to the Blizzard Warning statement for more details on this. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ KSZ017>019-142230- /O.CON.KGID.HW.W.0002.000000T0000Z-190315T0300Z/ Rooks-Osborne-Mitchell- Including the cities of Codell, Plainville, Stockton, Osborne, Downs, and Beloit 922 AM CDT Thu Mar 14 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...Very strong northwest winds will continue through this evening. * WINDS...Sustained speeds from the northwest at 30 to 45 MPH, with gusts up to around 65 MPH, are expected. * IMPACTS...Strong winds could cause tree, property and power pole damage, with scattered power outages possible. Visibility will also be reduced in any falling snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NEZ039>041-046>048-061>063-074>076-084-085-142230- /O.CON.KGID.HW.W.0002.190314T1800Z-190315T0300Z/ Valley-Greeley-Nance-Sherman-Howard-Merrick-Buffalo-Hall-Hamilton- Kearney-Adams-Clay-Franklin-Webster- Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Kearney, Grand Island, Aurora, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, and Bladen 922 AM CDT Thu Mar 14 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * TIMING...Very strong northwest winds will continue through this evening. A Blizzard Warning is in effect for this area until 1 PM today. * WINDS...Sustained speeds from the northwest at 30 to 45 MPH, with gusts up to around 65 MPH, are expected. * IMPACTS...Strong winds could cause tree, property and power pole damage, with scattered power outages possible. Visibility will also be reduced in falling snow. Refer to the Blizzard Warning statement for more details on this. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ KSZ007-NEZ049-064-077-086-087-142230- /O.CON.KGID.HW.W.0003.190314T1800Z-190315T0300Z/ Jewell-Polk-York-Fillmore-Nuckolls-Thayer- Including the cities of Mankato, Jewell, Ionia, Burr Oak, Stromsburg, Osceola, Shelby, Polk, York, Geneva, Exeter, Fairmont, Bostwick, Superior, Nelson, Hebron, and Deshler 922 AM CDT Thu Mar 14 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * TIMING...Very strong northwest winds will continue through this evening. A Blizzard Warning is in effect for this area until 1 PM today. * WINDS...Sustained speeds from the northwest at 30 to 45 MPH, with gusts up to around 65 MPH, are expected. * IMPACTS...Strong winds could cause tree, property and power pole damage, with scattered power outages possible. Visibility will also be reduced in falling snow. Refer to the Blizzard Warning statement for more details on this. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
966 WWUS73 KGID 141701 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 1201 PM CDT Thu Mar 14 2019 NEZ039>041-046>048-061>063-074>076-084-085-150115- /O.EXT.KGID.HW.W.0002.190314T1701Z-190315T0300Z/ Valley-Greeley-Nance-Sherman-Howard-Merrick-Buffalo-Hall-Hamilton- Kearney-Adams-Clay-Franklin-Webster- Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Kearney, Grand Island, Aurora, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, and Bladen 1201 PM CDT Thu Mar 14 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...Very strong northwest winds will continue through this evening. * WINDS...Sustained speeds from the northwest at 30 to 45 MPH, with gusts up to around 65 MPH, are expected. * IMPACTS...Strong winds could cause tree, property and power pole damage, with scattered power outages possible. Visibility will also be reduced in falling snow. Refer to the Blizzard Warning statement for more details on this. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ KSZ007-NEZ049-064-077-086-087-150115- /O.EXT.KGID.HW.W.0003.190314T1701Z-190315T0300Z/ Jewell-Polk-York-Fillmore-Nuckolls-Thayer- Including the cities of Mankato, Jewell, Ionia, Burr Oak, Stromsburg, Osceola, Shelby, Polk, York, Geneva, Exeter, Fairmont, Bostwick, Superior, Nelson, Hebron, and Deshler 1201 PM CDT Thu Mar 14 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...Very strong northwest winds will continue through this evening. * WINDS...Sustained speeds from the northwest at 30 to 45 MPH, with gusts up to around 65 MPH, are expected. * IMPACTS...Strong winds could cause tree, property and power pole damage, with scattered power outages possible. Visibility will also be reduced in falling snow. Refer to the Blizzard Warning statement for more details on this. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ KSZ005-006-017>019-NEZ060-072-073-082-083-150115- /O.CON.KGID.HW.W.0002.000000T0000Z-190315T0300Z/ Phillips-Smith-Rooks-Osborne-Mitchell-Dawson-Gosper-Phelps-Furnas- Harlan- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Codell, Plainville, Stockton, Osborne, Downs, Beloit, Lexington, Cozad, Willow Island, Gothenburg, Elwood, Johnson Lake, Holdrege, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, and Orleans 1201 PM CDT Thu Mar 14 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...Very strong northwest winds will continue through this evening. * WINDS...Sustained speeds from the northwest at 30 to 45 MPH, with gusts up to around 65 MPH, are expected. * IMPACTS...Strong winds could cause tree, property and power pole damage, with scattered power outages possible. Visibility will also be reduced in falling snow. Refer to the Blizzard Warning statement for more details on this. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
069 WWUS73 KGID 150115 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 815 PM CDT Thu Mar 14 2019 KSZ005-006-017>019-NEZ039>041-046>048-060>063-072>076-082>085- 150300- /O.CON.KGID.HW.W.0002.000000T0000Z-190315T0300Z/ Phillips-Smith-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Dawson-Buffalo-Hall-Hamilton-Gosper-Phelps- Kearney-Adams-Clay-Furnas-Harlan-Franklin-Webster- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Codell, Plainville, Stockton, Osborne, Downs, Beloit, Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Grand Island, Aurora, Elwood, Johnson Lake, Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, and Bladen 815 PM CDT Thu Mar 14 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...Very strong northwest winds will continue through this evening. * WINDS...Sustained speeds from the northwest at 30 to 45 MPH, with gusts up to around 65 MPH, are expected. * IMPACTS...Strong winds could cause tree, property and power pole damage, with scattered power outages possible. Visibility will also be reduced in falling snow. Refer to the Blizzard Warning statement for more details on this. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ KSZ007-NEZ049-064-077-086-087-150300- /O.CON.KGID.HW.W.0003.000000T0000Z-190315T0300Z/ Jewell-Polk-York-Fillmore-Nuckolls-Thayer- Including the cities of Mankato, Jewell, Ionia, Burr Oak, Stromsburg, Osceola, Shelby, Polk, York, Geneva, Exeter, Fairmont, Bostwick, Superior, Nelson, Hebron, and Deshler 815 PM CDT Thu Mar 14 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...Very strong northwest winds will continue through this evening. * WINDS...Sustained speeds from the northwest at 30 to 45 MPH, with gusts up to around 65 MPH, are expected. * IMPACTS...Strong winds could cause tree, property and power pole damage, with scattered power outages possible. Visibility will also be reduced in falling snow. Refer to the Blizzard Warning statement for more details on this. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Billings Wright
219 WWUS73 KGID 150258 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 958 PM CDT Thu Mar 14 2019 KSZ005-006-017>019-NEZ039>041-046>048-060>063-072>076-082>085- 150400- /O.EXP.KGID.HW.W.0002.000000T0000Z-190315T0300Z/ Phillips-Smith-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Dawson-Buffalo-Hall-Hamilton-Gosper-Phelps- Kearney-Adams-Clay-Furnas-Harlan-Franklin-Webster- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Codell, Plainville, Stockton, Osborne, Downs, Beloit, Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Grand Island, Aurora, Elwood, Johnson Lake, Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, and Bladen 958 PM CDT Thu Mar 14 2019 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING... Winds are still breezy out of the northwest gusting to 30 to 35 mph, but they have dropped below 50 mph and the High Wind Warning will be allowed to expire. $$ KSZ007-NEZ049-064-077-086-087-150400- /O.EXP.KGID.HW.W.0003.000000T0000Z-190315T0300Z/ Jewell-Polk-York-Fillmore-Nuckolls-Thayer- Including the cities of Mankato, Jewell, Ionia, Burr Oak, Stromsburg, Osceola, Shelby, Polk, York, Geneva, Exeter, Fairmont, Bostwick, Superior, Nelson, Hebron, and Deshler 958 PM CDT Thu Mar 14 2019 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING... Winds are still breezy out of the northwest gusting to 30 to 35 mph, but they have dropped below 50 mph and the High Wind Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Mar 14, 3:10 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Mar 14, 3:10 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
310 AM CDT Thu Mar 14 2019
.SHORT TERM...(Today and tonight)
Issued at 305 AM CDT Thu Mar 14 2019
Not too difficult to pick out the feature of interest in the
satellite imagery early this morning. A tightly wound, stacked
upper level low pressure system continues to slide ENE across
the Central Plains...and is currently spinning over the far
eastern portions of our CWA...on its way into east-central NE by
around sunrise. Am impressed with how consistent the models were
over the past several days in the grand scheme of things with this
system, and did pretty well with the location of this smaller
band that is currently set up through central portions of NE. At
the sfc, the accompanying cold front has made the swing through
all but a very small corner of the SErn CWA. To this point, the
strongest winds have been just outside the western edge of the
CWA, but still have had a number of 55-60 MPH gusts (Ord has been
the highest so far, just gusted to 62 MPH at 243 AM). Looks like
the sfc low was around 977mb or so when it entered the SWrn corner
earlier this evening. Have had reports of reduced visibility and
hazardous travel conditions, and a handful of automated sites have
dropped down to 1/4-1/2 mi...feel headlines are in good shape as
is. Hydrology-wise, have many reports of flooded rivers,
water-covered roadways, etc...there were even a few water-rescues
in Buffalo County.
The forecast for today/tonight will continue to be dominated by
the gradually departing storm system. The worst conditions are
expected to continue through roughly the late morning hours, hi-
res models showing a marked downward trend in precip with time
from west to east. At this point, won't be making any changes to
current headlines...with the Blizzard Warning running through 18Z
and the Winter Weather Advisory for far eastern counties (that may
see at least light snow longer into the day) into this evening.
That Winter Weather Advisory may be running a bit long, but will
let day shift assess trends and adjust as necessary. No change in
the expectations for winds, those stronger gusts just off to the
west are expected to slide into our CWA. Through 18Z, the Blizzard
Warning covers the high wind, with a High Wind Warning in effect
for the remainder of the CWA. Once the Blizzard Warning expires,
the High Wind Warning will return for that area...running through
10 PM this evening.
Thinking is that precipitation will come to an end by this
evening, and kept the 00-12Z period tonight dry. Expecting to
see decreasing cloud cover with time through tonight, and though
winds won't be as strong as what is ongoing currently, they will
still be on the gusty side. Following highs today in the mid 30s-
near 40 (admittedly, confidence in that is on the low side),
overnight lows tonight drop into the lower-mid 20s.
.LONG TERM...(Friday through Wednesday)
Issued at 305 AM CDT Thu Mar 14 2019
With ongoing weather, did not spend a lot of time concentrating on
the long term period.
In the wake of this departing system, models are in good agreement
showing northwesterly flow setting up across the region as we get
into Friday and the upcoming weekend. The forecast for this period
is a dry one, and certainly looks to have more in the way in the
sunshine. NW winds may still be on the breezy side through the
morning hours on Friday, but the overall trend will continue
downward. Speeds closer to 10 MPH are expected for Sat/Sun. Also
have a warming trend in temps in the forecast, with highs in the
upper 30s/mid 40s Friday and up into the upper 40s to mid 50s by
Sunday.
Looking ahead to Monday through Wednesday, outside of a small
chance for precip thanks to a passing shortwave disturbance on
Tuesday, the forecast remains a dry one. 40s and 50s look to stick
around for highs.
&&
.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Friday)
Issued at 1221 AM CDT Thu Mar 14 2019
Powerful storm system will continue to drive the weather at both
terminal sites. Sub-1000ft ceilings and lower visibilities will
continue...with rain finally starting to give way to the snow.
Gusts upstream of the terminals have reached near 60MPH, expect
the same as that front pushes further east. It doesn't look to be
until later this afternoon when snow ends and winds show a
noticeable downward trend, though they will still be plenty
gusty.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Warning from 1 PM this afternoon to 10 PM CDT this
evening for NEZ039>041-046>048-060>063-072>076-082>085.
Blizzard Warning until 1 PM CDT this afternoon for NEZ039>041-
046>048-060>063-072>076-082>085.
High Wind Warning until 10 PM CDT this evening for NEZ049-064-
077-086-087.
Winter Weather Advisory until 10 PM CDT this evening for NEZ049-
064-077-086-087.
KS...High Wind Warning from 1 PM this afternoon to 10 PM CDT this
evening for KSZ005-006.
Blizzard Warning until 1 PM CDT this afternoon for KSZ005-006.
High Wind Warning until 10 PM CDT this evening for KSZ007-
017>019.
Winter Weather Advisory until 10 PM CDT this evening for KSZ007.
&&
SHORT TERM...ADP
LONG TERM...ADP
AVIATION...ADPHazardous weather outlook, Mar 14, 5:56 AM CDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 556 AM CDT Thu Mar 14 2019 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 151200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 556 AM CDT Thu Mar 14 2019 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. A powerful storm system will gradually depart the area today and tonight, but will continue to promote multiple weather concerns. All of the Nebraska outlook area is under widespread areal Flood Warnings or Flash Flood Warnings, along with a number of river Flood Warnings specific to particular rivers and creeks. Flooding is most severe and extensive within counties north of Interstate 80, where some places are experiencing historic flooding, the likes of which not seen in at least decades. Farther south, there are also a few river Flood Warnings in north central Kansas. Please refer to all of these Flood-related statements for further details. Meanwhile, a winter storm will continue producing snow, strong winds and blizzard conditions across much of the outlook. The heaviest snow will occur this morning, with only lingering light snow or flurries this afternoon into this evening. Total snow accumulations will vary considerably across the area, from only a dusting, up to perhaps as much as 3 to 5 inches in localized areas. No matter how much snow falls, significant visibility reductions will continue as long as snow is falling, thanks to intense northwest winds commonly gusting 50 up to around 65 MPH. As a result of all these concerns, the entire outlook is under a combination of Blizzard Warnings and High Wind Warnings. Please refer to these statements for more information. Winds will very gradually decrease in intensity this afternoon into tonight, with gusts by midnight generally 25 to 35 MPH, and then down only 15 to 25 MPH by sunrise Friday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Fortunately, we enter a much drier, and considerably less-active weather pattern through at least the next week. However, considerable flooding issues will likely continue for at least a few days, especially in the Nebraska outlook area. Please refer to any Flood Warning statements on Friday and into the weekend for more information. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but any reports of significant flooding, wind damage, and measured snow totals would be appreciated. && More information may be obtained at the following web page: https://www.weather.gov/hastings Pfannkuch
In the hours before
Local storm report, Mar 14, 5:25 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
525 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM NON-TSTM WND GST 1 NW ORD 41.62N 98.95W
03/14/2019 M68 MPH VALLEY NE ASOS
ASOS STATION ODX, ORD AIRPORT.
&&
THIESLocal storm report, Mar 14, 5:43 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
543 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM BLIZZARD 3 S AURORA 40.82N 98.00W
03/14/2019 HAMILTON NE LAW ENFORCEMENT
ZERO VISIBILITY AT TIMES ALONG INTERSTATE 80
IN HAMILTON COUNTY. LOCATION ESTIMATED.
&&
THIESLocal storm report, Mar 14, 5:45 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
545 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 AM FLOOD 4 ENE SILVER CREEK 41.34N 97.60W
03/14/2019 MERRICK NE 911 CALL CENTER
MONROE ROAD IS COMPLETELY WASHED OUT AT
HIGHWAY 30.
&&
THIESLocal storm report, Mar 14, 5:47 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
547 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 AM NON-TSTM WND GST 3 SSE BRADSHAW 40.84N 97.73W
03/14/2019 M61 MPH YORK NE MESONET
&&
THIESLocal storm report, Mar 14, 5:49 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
549 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 AM NON-TSTM WND GST 6 SW NELSON 40.15N 98.16W
03/14/2019 M56 MPH NUCKOLLS NE MESONET
&&
THIESLocal storm report, Mar 14, 5:55 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
555 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM SNOW 2 ENE KEARNEY 40.71N 99.06W
03/14/2019 E3.0 INCH BUFFALO NE NWS EMPLOYEE
ESTIMATED SNOWFALL SO FAR, NOT AN OFFICIAL
MEASUREMENT.
&&
PFANNKUCHThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 7:07 PM CDT | Flash Flood Warning | GID | Buffalo, Hall, Sherman | 5 hr |
| Mar 13, 8:56 PM CDT | Flash Flood Warning | GID | Hamilton, Merrick | 3 hr |
| Mar 13, 9:54 PM CDT | Blizzard Warning | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 14 hr |
| Mar 13, 11:48 PM CDT | Flash Flood Warning | GID | Buffalo, Greeley, Hall, Hamilton, Howard, Merrick and 3 more | 8 hr |
| Mar 14, 3:43 AM CDT | Flash Flood Warning | GID | Nance | 6 hr |
| Mar 14, 4:22 AM CDT | River Flood Warning | GID | Harlan | 36 hr |
| Mar 14, 4:59 PM CDT | River Flood Warning | GID | Nuckolls, Webster | 25 hr |
| Mar 14, 6:20 PM CDT | Flash Flood Warning | GID | Greeley | 16 hr |
| Mar 13, 8:44 PM CDT | River Flood Warning | GID | Osborne | 23 hr |
| Mar 13, 8:57 PM CDT | River Flood Warning | GID | Osborne, Rooks | 64 hr |
| Mar 14, 9:23 AM CDT | River Flood Warning | GID | Osborne, Smith | 30 hr |
Nearby
High Wind Warnings in Nebraska, 2019High Wind Warnings in Kansas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.